It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-05-2009, 08:03 AM   #1
Senior Veteran
(female)
 
Flutterbye77's Avatar
 
Join Date: Mar 2008
Location: Greenwood Village, Colorado
Posts: 969
Flutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB User
Can BP meds make you feel out of breath?

Maybe not out of breath, but just where it's too much trouble to do anything. Just a heavy feeling. I have had every test on my heart and blood tests and they can't find anything. I sometimes wonder if the meds I am on are too much, but my doctor wont lower it.

 
Sponsors Lightbulb
   
Old 08-05-2009, 12:57 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: Can BP meds make you feel out of breath?

Flutterbye,

What meds are you on? HCTZ can trash your electrolytes causing the exhaustion you feel. And beta blockers are notorious for making you feel sledge-hammered: depressed, extremely fatigued etc.

Last edited by zuzu8; 08-05-2009 at 01:00 PM.

 
Sponsors Lightbulb
   
Old 08-05-2009, 01:23 PM   #3
Senior Veteran
(female)
 
Flutterbye77's Avatar
 
Join Date: Mar 2008
Location: Greenwood Village, Colorado
Posts: 969
Flutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB User
Re: Can BP meds make you feel out of breath?

Not on a beta blocker. Just HCTZ 12.5 mg and Azor 5/40 which is 2 drugs mixed Norvasc and Benicar.


Just something as simple as lifting my arms up I feel breathless, but not really. But I feel my muscles ache a little. Seems like with small activity I feel my heart pounding and racing. It's odd. I know there is nothing wrong with my heart, I am not overweight or out of shape. Just can't figure it out.

 
Old 08-05-2009, 01:30 PM   #4
Senior Veteran
(male)
 
Join Date: Sep 2005
Location: Egypt
Posts: 1,671
cartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB User
Re: Can BP meds make you feel out of breath?

I have the same feeling which makes me depressed . I feel breathless and nothing is wrong with me except high bp and heart rate, I too had alot of blood work and EGK on my heart.

Anyway, I find that 300mg elmental Magnesium and Ginkgo Biloba lowers my heart rate and I feel better when I take those.
Good luck

 
Old 08-05-2009, 01:43 PM   #5
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: Can BP meds make you feel out of breath?

Not sure how long you've been on the HCTZ but it seems to me that since HCTZ alone can cause electrolyte disturbances and dehydration it could be your body has taken a hit just from that. Oh wait, you said you had blood tests, so that would pick up any electrolyte issue like low potassium.

So maybe, as you say, it's the trio in combination with each other.... a CCB+ARB+HCTZ.
If you've been thru tests and all seems well, I can't understand why your doc won't entertain the possibility that it could be a meds issue. Whether dose related or the way these drugs act in tandem, who knows, but it's definitely another discussion I would have with him.

Have you been on this regimen a while? Or is it relatively new?

zuzu

Last edited by zuzu8; 08-05-2009 at 01:44 PM.

 
Old 08-05-2009, 01:57 PM   #6
Senior Veteran
(female)
 
Flutterbye77's Avatar
 
Join Date: Mar 2008
Location: Greenwood Village, Colorado
Posts: 969
Flutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB UserFlutterbye77 HB User
Re: Can BP meds make you feel out of breath?

Been over year now, but noticed these symptoms in the past couple month off and on.

 
Old 08-05-2009, 03:09 PM   #7
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: Can BP meds make you feel out of breath?

Boy, Flutterbye, you've got me stumped. The good news is that "off and on" seems to indicate that nothing systemically serious is going on. But 'tis a puzzlement.

Did you, by any chance, up your dosage of these meds within the last 3 months or so?

zuzu

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Can a person be sensitive to all thyroid meds? JennaS Thyroid Disorders 47 07-15-2012 04:23 AM
Oh no....I lost my pain meds.... schao Pain Management 27 04-28-2010 10:23 AM
New to Board, New to PM and Long Lasting Pain Meds - Fentanyl New To CP Pain Management 64 06-19-2009 11:44 PM
Besides Meds what do you do to cope with and help bad pain flares. Been bad 4 me late skych Chronic Pain 6 06-15-2008 07:33 AM
Watch your meds Aver00 Pain Management 11 06-11-2008 07:14 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:36 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!